Hello - I have psoriatic arthritis with spondylitis and I just got off presnidone (1 week ago), but still am on 1ml of methotrexate once a week, Enbrel, levocorin, and restasis. I am working on getting back on my feet and have been exercising in a pool 2X a week. After my pool workout I jumped into my club's sauna but after being in there 20-30 mins I never broke a sweat. The people all around me were pouring sweat, but all I did was get flushed and hot. It occurred to me that maybe a side effect of the drugs was a reduced capacity to sweat. Would that explain it or should I just stay in longer? I got out because I was worried I would overheat if I wasn't able to sweat. How long should it take a normal person to break a sweat in a sauna?
None of the drugs you are taking would normally cause decreased sweating. If others around you are sweating in the sauna, then you should also by that time.
Well, a sympathetic-parasympatheic innervations defect can cause decreased sweating as in your case. Certain peripheral neuropathies like in diabetes, hypothyroidism, and Gullian Barre can also be responsible. Certain skin conditions causing harm or blockage to sweat glands too can cause this problem. History of burns and Sjogren’s syndrome too should be looked into.
Since I cannot examine you and know other related conditions you may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral a neurologist and a skin specialist. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.